Alert archive / New Mexico / Winter Storm Warnings in 2017

Winter Storm Warning 2, NWS Albuquerque, NM

January 8, 2017

NWS Albuquerque, NM issued this winter storm warning at Jan 8, 2017, 3:26 PM MST. It took effect at Jan 9, 2017, 12:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 3:26 PM MST (22:26 UTC)
In effect from
Jan 9, 2017, 12:00 PM MST
Expired
Jan 10, 2017, 6:37 AM MST
In force
19 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

645 
WWUS45 KABQ 082226
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MST SUN JAN 8 2017

NMZ510-090500-
/O.UPG.KABQ.WS.A.0002.170109T1900Z-170110T1500Z/
/O.NEW.KABQ.WS.W.0002.170109T1900Z-170110T1500Z/
SAN JUAN MOUNTAINS-
326 PM MST SUN JAN 8 2017

...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO 8 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM NOON MONDAY TO 8 AM MST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 8 TO 
  16 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS 
  AND WEST FACING SLOPES. 

* TIMING... SNOW WILL BEGIN EARLY MONDAY AFTERNOON ALONG THE 
  PEAKS BEFORE SNOW LEVELS DROP IN THE EVENING. THE HEAVIEST 
  SNOW WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY EVENING BEFORE 
  TAPERING OFF TUESDAY MORNING. 

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH AT LOWER ELEVATIONS 
  WITH 20 TO 30 MPH WINDS WITH GUSTS NEAR 45 MPH ALONG THE 
  PEAKS. 

* SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET EARLY MONDAY 
  AFTERNOON WILL FALL THROUGH MONDAY EVENING. TEMPERATURES WILL 
  BE COLD ENOUGH FOR SNOW AT ALL LEVELS MONDAY NIGHT. 

* LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL 
  RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. 
  SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION 
  ROADS MAY BE IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

34
6 follow-up statements
131 
WWUS45 KABQ 090453
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 PM MST SUN JAN 8 2017

NMZ510-091300-
/O.CON.KABQ.WS.W.0002.170109T1900Z-170110T1500Z/
SAN JUAN MOUNTAINS-
953 PM MST SUN JAN 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON MONDAY TO
8 AM MST TUESDAY...

* SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 8 TO 16
  INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND
  WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE THE
  BRAZOS CLIFFS, BRAZOS PEAK, TROUT LAKES SUGARLOAF MOUNTAIN AND
  CANJILON MOUNTAIN.

* TIMING... SNOW WILL BEGIN EARLY MONDAY AFTERNOON ALONG THE PEAKS
  OF THE TUSAS MOUNTAINS BEFORE SNOW LEVELS DROP IN THE EVENING.
  THE HEAVIEST SNOW WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY
  EVENING BEFORE TAPERING OFF TUESDAY MORNING.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH AT LOWER ELEVATIONS 
  WITH 20 TO 30 MPH WINDS WITH GUSTS NEAR 45 MPH ALONG THE 
  PEAKS. 

* SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET EARLY MONDAY 
  AFTERNOON WILL FALL THROUGH MONDAY EVENING. TEMPERATURES WILL 
  BE COLD ENOUGH FOR SNOW AT ALL LEVELS MONDAY NIGHT. 

* LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL 
  RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. 
  SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION 
  ROADS MAY BE IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
274 
WWUS45 KABQ 091109
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 AM MST MON JAN 9 2017

NMZ510-100000-
/O.CON.KABQ.WS.W.0002.170109T1900Z-170110T1500Z/
SAN JUAN MOUNTAINS-
409 AM MST MON JAN 9 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 AM
MST TUESDAY...

* SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 10 TO 20
  INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND
  WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE THE
  BRAZOS CLIFFS...BRAZOS PEAK...TROUT LAKES SUGARLOAF MOUNTAIN
  AND CANJILON MOUNTAIN.

* TIMING... SNOW WILL BEGIN EARLY MONDAY AFTERNOON ALONG THE 
  PEAKS OF THE TUSAS MOUNTAINS BEFORE SNOW LEVELS DROP IN THE 
  EVENING. THE HEAVIEST SNOW WILL OCCUR MONDAY AFTERNOON THROUGH 
  MONDAY EVENING BEFORE TAPERING OFF TUESDAY MORNING. 

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH AT LOWER ELEVATIONS 
  WITH 20 TO 30 MPH WINDS WITH GUSTS NEAR 45 MPH ALONG THE 
  PEAKS. 

* SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET EARLY MONDAY 
  AFTERNOON WILL FALL THROUGH MONDAY EVENING. TEMPERATURES WILL 
  BE COLD ENOUGH FOR SNOW AT ALL LEVELS MONDAY NIGHT. 

* LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL 
  RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. 
  SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION 
  ROADS MAY BE IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
366 
WWUS45 KABQ 092146
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MST MON JAN 9 2017

NMZ510-100600-
/O.CON.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/
SAN JUAN MOUNTAINS-
246 PM MST MON JAN 9 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY...

* SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 10 TO 
  20 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS 
  AND WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE 
  THE BRAZOS CLIFFS...BRAZOS PEAK...TROUT LAKES SUGARLOAF 
  MOUNTAIN AND CANJILON MOUNTAIN. 

* TIMING...SNOW WILL CONTINUE ALONG THE PEAKS OF THE TUSAS
  MOUNTAINS THE REMAINDER OF THE AFTERNOON THEN SNOW LEVELS WILL
  DROP IN THE EVENING AND OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR
  THROUGHOUT THE NIGHT BEFORE TAPERING OFF TUESDAY MORNING.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH AT LOWER ELEVATIONS WITH
  20 TO 30 MPH WINDS AND GUSTS NEAR 45 MPH ON THE PEAKS.

* SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET THIS AFTERNOON WILL
  FALL THROUGH THIS EVENING. TEMPERATURES WILL BE COLD ENOUGH FOR
  SNOW AT ALL LEVELS EARLY TONIGHT.

* LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL 
  RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. 
  SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION 
  ROADS MAY BE IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
949 
WWUS45 KABQ 100552
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 PM MST MON JAN 9 2017


NMZ510-101500-
/O.CON.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/
SAN JUAN MOUNTAINS-
1052 PM MST MON JAN 9 2017

...WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS
IN EFFECT UNTIL 8 AM MST TUESDAY...

* SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 10 TO 
  20 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS 
  AND WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE 
  THE BRAZOS CLIFFS...BRAZOS PEAK...TROUT LAKES SUGARLOAF 
  MOUNTAIN AND CANJILON MOUNTAIN. 

* TIMING...SNOW WILL CONTINUE ALONG THE PEAKS OF THE TUSAS
  MOUNTAINS WITH SNOW LEVELS CONTINUING TO DROP OVERNIGHT. THE
  HEAVIEST SNOW WILL OCCUR THROUGHOUT THE NIGHT BEFORE TAPERING
  OFF TUESDAY MORNING.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH AT LOWER ELEVATIONS 
  WITH 20 TO 30 MPH WINDS AND GUSTS NEAR 45 MPH ON THE PEAKS. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LEVELS.

* LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL 
  RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. 
  SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION 
  ROADS MAY BE IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
997 
WWUS45 KABQ 101051
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MST TUE JAN 10 2017

NMZ510-101500-
/O.CON.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/
SAN JUAN MOUNTAINS-
351 AM MST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* SNOW ACCUMULATIONS...ADDITIONAL 1-3 INCHES ALONG THE HIGHER
  ELEVATIONS OF THE SAN JUAN MOUNTAINS

* TIMING...SNOW WILL CONTINUE THE NEXT FEW HOURS BEFORE STARTING
  TO TAPER OFF THIS MORNING.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH AT LOWER ELEVATIONS WITH
  20 TO 30 MPH WINDS ON THE PEAKS.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LEVELS. 

* LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL 
  RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. 
  SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION 
  ROADS MAY BE IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
613 
WWUS45 KABQ 101337
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MST TUE JAN 10 2017

NMZ510-101445-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/
SAN JUAN MOUNTAINS-
637 AM MST TUE JAN 10 2017

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

HEAVY SNOWFALL HAS DIMINISHED. SNOW SHOWERS ARE EXPECTED TO
CONTINUE THROUGH THE DAY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 3:12 PM MST, 14 minutes earlier.

Area forecast discussion, Jan 8, 3:12 PM MST, 14 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
312 PM MST Sun Jan 8 2017

.SYNOPSIS...
Winds will continue to increase overnight and into Monday across
the Sangre de Cristo Mountains. Gusts well over 60 to 70 are
likely. The winds will persist through Monday, but snow will also
develop. The heaviest snows are expected across the San Juan
Mountains above 8000 feet, but light accumulations will be
possible over the Sangre de Cristo Mountains. Blowing snow will
be a certainty on both Monday and Monday night. The winds and the
snow will taper off a bit on Tuesday, but light snow and some
breezes will be possible through Thursday. Another strong storm
system may arrive toward the end of the week which has the
potential to bring another round of widespread winter
precipitation.

&&

.DISCUSSION...
Generally quiet today with temperatures on the rise and snow cover
on the decline. Temperatures tonight should be warmer yet again,
thanks to the increasing westerly winds. The high wind warning is
in good shape over the Sangre de Cristo Mtns, and though the winds
have come down some at KCQC, will leave the warning intact rather
than yo-yo it around as winds will ramp back up again on Monday.
700 mb winds over the Sangres are very impressive Monday
afternoon, with the NAM boasting ~90-100kts near the Colorado
border. Fortunately, thanks to an inversion between the surface
and 700 mb, those strong winds will not impact much of the plains,
just the higher elevations. Nonetheless, tree and/or power line
damage is a definite possibility should these winds be realized.
In addition to the wind, snow will also return to the northern
mountains, and with the winds, blowing snow will be a certainty.
The heaviest snows are still expected over the San Juan Mountains
due to strong orographic lift with moist westerly flow aloft.
Areas near and above Chama in elevation should rack up some good
snow totals. Will go ahead and upgrade the winter storm watch to a
warning for NMZ510. Earlier this afternoon, backed the timing up
to start at noon Monday rather than at 4pm, and that remains on
track. Snow levels during the day will be quite high, but will
lower through the afternoon and evening. Thus, some lower
elevation rainfall remains expected across NW NM before changing
to snow. Light snow accumulations are also expected across the
Sangre de Cristo Mountains, generally in the range of 2 to 4
inches. The greater threat in this area are the winds however.
Will continue to mention blowing snow in the high wind warning.

The winds and the snow will taper off on Tuesday, though the winds
won't exactly be light and there will still be some snow.
Occasional disturbances in the westerly flow aloft will
periodically increase the winds aloft and hence over the high
terrain. Additionally, more breezes may be felt across the plains
on Wednesday as a lee side trough strengthens. As for the snow,
these same disturbances will bring some moisture to the San Juan
Mtns. A couple of inches are possible Tuesday evening through
Wednesday afternoon across the high terrain.

All eyes are then on the late week system. While the GFS now has
an upper low diving south across AZ, it's not exactly in sync
with the ECMWF. The ECM continues to show a stronger low, which
initially dives pretty far south Friday night (near the AZ/MX
border), but then pivots as a negatively tilted system
northeastward across NM. Abundant moisture and lift, combined with
the back door front on Friday, would yield quite a bit of winter
precipitation. The GFS dives the low well into Old Mexico, and
though there will be winter impacts, they don't look to be as
long-lasting or widespread. Since the GFS has been all over the
place with regards to the low (or yesterday, lack of a low), not
ready to bite on the GFS solution yet. Nonetheless, there is also
some question on precipitation type across portions of the east
central and southeast plains on Saturday. While it is too early to
say at this time, there is potential for a wintry mix.

Looks like there may be another trough early next week, but models
don't have much moisture associated with it. Stay tuned.

34

&&

.FIRE WEATHER...
High, likely damaging, winds over the central mountain peaks onto
the east slopes and eastern highlands into Tuesday. Accumulating
snow over the northern mountains tonight through Monday. A rather
quiet middle of the week, then potential for a storm late this week
into the weekend.

Main focus in the short term will be the strong to high and likely
damaging winds into Tuesday. Tight pressure gradient aloft will
generate at least 60 knot winds at 700mb. Models indicate mid level
winds up to 80 knots Monday afternoon into Monday night over the
Sangre de Cristos into the northeast. Rain and mountain snow will
fall over the northwest and north central zones Monday into Tuesday.
Significant snow accumulations will be confined to the San Juan
mountains. The warming trend will continue Monday with highs above
normal, by 10 to 20 degrees across the east. Despite the wind vent
rates will be mostly poor Monday due to very low mixing heights.
They will improve Tuesday with only patches of poor ventilation in
the valleys and eastern plains. Good to excellent RH recoveries
tonight and Monday Night.

The winds will remain high much of Tuesday before diminishing later
in the day. Snow showers will linger over primarily the San Juan
Mountains, but with little additional accumulation. Highs will cool
several degrees over Monday, but will still be mostly above normal.

Moderately strong zonal flow aloft for Wednesday with a weak
shortwave front passing well to the north. Orographics will do their
thing over the northern mountains, producing some snow showers.
Meanwhile a strong back door cold front will enter the northeast
late Wednesday and Wednesday night.

A storm will take shape over southern CA later in the week, while
another potent back door cold front impacts the east Thursday and
Thursday night. The path of the storm varies between the GFS and
ECMWF. The resulting weather would vary significantly. The GFS takes
the low farther south than the ECMWF and only produces light
precipitation Friday and Friday night. But the European brings a
deep closed low into NM with copious amounts of precipitation late
Friday night into Sunday. We will go closer to the more consistent
ECMWF model.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
VFR conditions through the next 24 hours, except for brief MVFR
cigs at KFMN until 20z. The wind will be the main concern as
speeds aloft generally increase through the day Monday. Strongest
winds will be over the central mountain peaks onto their eastern
slopes and eastern highlands. These mountain waves will have wind
gusts of 40 to 50 kt this afternoon and tonight, and 50 to 60 kt
Monday. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  31  47  31  45 /   0  50  40  10
Dulce...........................  22  44  28  42 /  10  80  80  30
Cuba............................  24  44  27  42 /   0  40  60  10
Gallup..........................  29  53  30  49 /   0  30  30   5
El Morro........................  27  53  28  50 /   0  20  30   5
Grants..........................  28  54  28  51 /   0  10  20   0
Quemado.........................  29  58  32  55 /   0   5   5   0
Glenwood........................  33  66  35  60 /   0   0   0   0
Chama...........................  18  41  24  37 /  10  80  90  40
Los Alamos......................  31  47  32  45 /   5  20  40  10
Pecos...........................  32  50  35  46 /   0  10  40   5
Cerro/Questa....................  22  43  26  40 /   0  40  60  10
Red River.......................  25  39  26  33 /   5  40  80  20
Angel Fire......................  30  41  29  36 /   5  30  60  20
Taos............................  21  44  29  42 /   0  30  50  10
Mora............................  33  51  35  46 /   0  10  40   5
Espanola........................  26  52  32  49 /   0  10  30   5
Santa Fe........................  31  49  33  46 /   0  10  30   5
Santa Fe Airport................  30  50  32  49 /   0  10  20   5
Albuquerque Foothills...........  31  53  36  52 /   0   5  10   0
Albuquerque Heights.............  32  55  36  55 /   0   0   5   0
Albuquerque Valley..............  29  56  34  56 /   0   0   0   0
Albuquerque West Mesa...........  30  54  33  54 /   0   0  10   0
Los Lunas.......................  27  59  32  59 /   0   0   0   0
Rio Rancho......................  31  53  34  53 /   0   0  10   0
Socorro.........................  33  63  36  63 /   0   0   0   0
Sandia Park/Cedar Crest.........  32  50  35  48 /   0   5  20   0
Tijeras.........................  30  52  35  51 /   0   0  10   0
Moriarty/Estancia...............  27  55  34  53 /   0   5   5   0
Clines Corners..................  32  51  33  50 /   0   0   5   0
Gran Quivira....................  33  56  37  55 /   0   0   0   0
Carrizozo.......................  37  62  41  60 /   0   0   0   0
Ruidoso.........................  38  59  42  57 /   0   0   0   0
Capulin.........................  27  52  33  50 /   0   0   5   0
Raton...........................  23  54  33  54 /   0   5  10   0
Springer........................  21  52  33  53 /   0   5   5   0
Las Vegas.......................  33  57  36  54 /   0   5  10   0
Clayton.........................  34  63  36  58 /   0   0   0   0
Roy.............................  28  58  36  56 /   0   0   0   0
Conchas.........................  36  65  41  63 /   0   0   0   0
Santa Rosa......................  36  65  42  61 /   0   0   0   0
Tucumcari.......................  39  70  42  67 /   0   0   0   0
Clovis..........................  37  71  39  66 /   0   0   0   0
Portales........................  38  72  42  67 /   0   0   0   0
Fort Sumner.....................  35  70  40  66 /   0   0   0   0
Roswell.........................  32  73  38  73 /   0   0   0   0
Picacho.........................  39  70  45  68 /   0   0   0   0
Elk.............................  38  68  45  64 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until noon MST Tuesday for the following zones...
NMZ521-523.

High Wind Warning from 6 PM this evening to noon MST Tuesday for
the following zones... NMZ512>515-527.

Winter Storm Warning from noon Monday to 8 AM MST Tuesday for the
following zones... NMZ510.

&&

34
Hazardous weather outlook, Jan 8, 5:16 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 AM MST SUN JAN 8 2017

NMZ501>540-091230-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
516 AM MST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE OVER THE SANGRE DE CRISTOS THIS AFTERNOON TO
35 TO 45 MPH WITH GUSTS UP TO 65 MPH. THESE WINDS WILL CONTINUE
OVERNIGHT AND INTO MONDAY NIGHT. BLOWING SNOW IN THESE AREAS MAY
ALSO REDUCE VISIBILITY AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH NORTHERN NEW MEXICO
MONDAY AND TUESDAY...PRODUCING MOSTLY VALLEY RAIN AND MOUNTAIN
SNOWS OVER THE NORTHWESTERN CORNER OF NEW MEXICO. THE HIGHEST
SNOWFALL AMOUNTS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS MONDAY
NIGHT INTO TUESDAY. A SECOND STORM SYSTEM WILL IMPACT THE STATE
ON FRIDAY AND SATURDAY...BRINGING THE POTENTIAL FOR A RETURN OF
WINTER WEATHER TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS AND WIND REPORTS THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

01

In the hours before

Local storm report, Jan 8, 9:28 AM MST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 AM MST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     NON-TSTM WND GST 6 WNW SANDIA PARK       35.21N 106.45W
01/08/2017  M69 MPH          BERNALILLO         NM   TRAINED SPOTTER

            SANDIA PEAK

&&

EVENT NUMBER ABQ1700238

JLP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:19 AM MSTWinter Storm WatchABQ11 hr
Jan 8, 4:26 AM MSTHigh Wind WarningABQ14 hr

Nearby

Winter Storm Warnings in New Mexico, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.